Flood, Cook
- When
- April 25, 6:33 PM CST to 11:00 PM CST
- Where
- Cook County, Tinley Park
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.580, -87.780
Several creeks have overflowed their banks. Flooding in low lying areas.
Heavy rains fell across parts of Cook County during the morning of April 25th which resulted in flooding. 45 inches of rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy rains fell across parts of Cook County during the morning of April 25th which resulted in flooding. Lansing measured 2.45 inches of rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 25, 2:45 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 PM CDT WED APR 25 2007 .DISCUSSION FOR AFTERNOON GRIDS/ZFP... 345 PM CDT MAIN FORECAST ISSUE FOR THE PERIOD IS THE DEEP LAYERED CLOSED LOW CURRENTLY OVER SE KS THAT WILL PROPAGATE NORTHEASTWARD TOWARD NW INDIANA BY TOMORROW EVENING. ANOTHER BATCH OF RAIN WILL DEVELOP OVER NORTHERN ILLINOIS AND INDIANA THIS EVENING AS THE H85 FRONT DEVELOPS A STRONG THERMAL GRADIENT ALONG IT IN NORTHERN ILLINOIS WHICH WILL HELP IN REDEVELOPMENT OF THE RAIN. A 110KT UPPER LEVEL JET STREAK WILL DEVELOP IN THE MISSISSIPPI RIVER REGION OF WESTERN IL TONIGHT WHICH WILL AID IN THE DEVELOPMENT OF THE PRECIP AND HELP TO OCCLUDE THE SFC LOW. MOST OF NORTHERN ILLINOIS AND INDIANA RECEIVED AN INCH OR MORE OF RAIN LAST NIGHT...SO THE GROUND IS ALREADY FAIRLY DAMP. THERE MAY BE SOME FLOODING CONCERNS IF RAINFALL IS PERSISTENT ALONG THE H85 FRONT OVERNIGHT. CURRENTLY THOUGH...MOISTURE TRANSPORT PROBABLY WILL NOT BE AS STRONG TONIGHT AS THE LLJ IS NOT AS IMPRESSIVE AS LAST NIGHT. QPF AMOUNTS LOOK LIKE THEY SHOULD STAY BELOW FLOOD CRITERIA. THE OTHER THREAT FOR THIS SYSTEM WILL BE THE CHANCE FOR SEVERE WEATHER ON THURSDAY AS THE SFC LOW MOVES CLOSER TO THE REGION. THE SPC HAS PLACED NW INDIANA AND A PORTION OF NE ILLINOIS IN SLIGHT RISK FOR TOMORROW. CAPE VALUES SHOULD BE LESS THAN 1000 J/KG...BUT WITH SOME MODEST ROTATIONAL SHEAR...THIS LOW CAPE CAN PROBABLY BE OVERCOME AND HELP TO DEVELOP SOME STORMS THAT COULD BE MARGINALLY SEVERE. LANDSPOUTS HAVE BEEN DEVELOPING ALONG THE WARM FRONT ACROSS CENTRAL IL TODAY AND THIS COULD BECOME A PROBLEM FOR OUR REGION TOMORROW AS THE LOW LIFTS NORTHWARD AND PULLS THIS FRONTAL BOUNDARY NORTHWARD. RAIN SHOWERS ASSOCIATED WITH THIS LOW SHOULD COME TO AN END FRIDAY NIGHT AS A WEAK SHORTWAVE ROTATES AROUND THE PERIPHERY OF THE H5 LOW ON FRI. DID NOT TWEEK TEAMPERATURES TOO MUCH THROUGH THE EARLY PORTION OF THE FORECAST PERIOD...BUT SOME PORTIONS OF NW INDIANA MAY GET A LITTLE WARMER THAN PREDICTED IF THE SFC LOW HAPPENS TO TRACK FURTHERN NORTH THAN CURRENTLY ANTICIPATED. AFTER A WEAK COLD FRONT MOVES THROUGH THE WESTERN LAKES ON SATURDAY...A PATTERN SHIFT WILL START TO TAKE HOLD WITH STRONG RIDGING IN THE WESTERN CONUS PROPAGATING EASTWARD INTO OUR AREA AS WELL AS MOST OF THE US. THIS WILL LEAD TO MAINLY A ZONAL WEATHER PATTERN THROUGH THE BEGINNING OF NEXT WEEK AND DRY CONDITIONS. WITH WARM...DRY AIR ADVECTING EASTWARD FROM THE NORTHERN PLAINS...TEMPERATURES WILL REBOUND TO BEING ABOVE NORMAL AND COULD BREAK SOME RECORDS OUT IN THE CENTRAL PLAINS. WE WILL NOT SEE ANY RECORDS BEING BROKEN...AS THE RECORDS FOR THIS TIME OF YEAR ARE IN THE UPPER 80S TO AROUND 90...BUT IT SHOULD FEEL PRETTY NICE OUTSIDE AFTER THESE COUPLE OF DAYS OF SOAKING RAINS. BROUGHT IN A CHANCE FOR THUNDERSTORMS ON WEDNESDAY AS THE REGION WILL BE IN THE WARM SECTOR JUST TO THE SOUTH OF A WARM FRONT AND WITH DECENT LAPSE RATES ON THE FORECAST SOUNDINGS...THERE COULD BE SOME STORMS THAT POP UP IN THE AFTERNOON. CONFIDENCE IN THIS THUNDERSTORM DEVELOPMENT IS CURRENTLY LOW AS THE FORECAST MODELS HAVE BEEN BOUNCING AROUND A BIT FOR WHAT THE OVERALL PATTERN WILL LOOK LIKE 7 DAYS OUT. HALBACH && .AVIATION... 645 PM CDT UPPER LOW OVER EASTERN KS TO MOVE VERY SLOWLY ENE...ONLY REACHING W CENTRAL IL BY 00Z FRI. ENE LOW LEVEL FLOW ACROSS THE AREA ADVECTED LOWER DEW POINT AIR INTO FAR NORTHERN IL DURING THE MID AFTERNOON ALLOWING FOR CIGS TO IMPROVE TO MVFR AND VSBYS UNRESTRICTED. EXPECT CONDITIONS TO DETERIORATE AGAIN AS THE EVE PROGRESSES AS MORE WIDESPREAD RA SPREADS BACK ACROSS AREA WITH LO AND MID LEVEL FLO BACKING AHEAD OF APPROACHING SYSTEM ENHANCING OVERUNNING. CONTINUED RAINFALL WILL DECREASE THE TEMP DEW PT SPREAD RESULTING IN DROPPING CIGS AND VSBYS. STRONGER OVERUNNING PATTERN IS SHIFTED E OF THE TERMINALS BY MID MORNING THU BUT WITH LO LEVEL THRU UPPER LEVEL CIRCULATION OVER SE IA...NE MO...WESTERN IL AND DEEP MOISTURE REMAINING OVER AREA EXPECT LIFR CIGS TO PERSIST WELL INTO AFTERNOON WITH OCNL -RA AND -DZ. E TO ENE SFC WINDS WILL PERSIST UNTIL THU AFTERNOON THEN BACK TO THE NE AS THE SFC LO STARTS TO MOVE ACROSS CENTRAL IL. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SMALL CRAFT ADV ILLINOIS NEARSHORE THROUGH 1Z TONIGHT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT WED APR 25 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-260930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT WED APR 25 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA THIS EVENING. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. TOTAL RAINFALL AMOUNTS OF LESS THAN AND INCH WILL BE LIKELY NORTHERN ILLINOIS AND NORTHWEST INDIANA...WITH LOCALLY HIGHER AMOUNTS. WITH 2 TO 3 INCHES OF RAIN FALLING LAST NIGHT...THE SOIL IS FAIRLY MOIST AND SOME LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY ACROSS ALL OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY SOUTH AND EAST OF A LINE FROM CHICAGO TO JOLIET TO PONTIAC. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TONIGHT...BUT MAY BE NEEDED ON THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-260930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT WED APR 25 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ILLINOIS NEARSHORE WATERS TONIGHT FOR NORTHEAST WINDS TO 20 KNOTS. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
Several creeks have overflowed their banks. Flooding in low lying areas.
Ankle to knee deep water along low lying roadways.
Several streets closed with up to 18 inches of standing water.
Governor Highway and Madison Avenue closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26663, 26668, 26669, 26670.